Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 97, NWS Raleigh, NC

May 24, 2011Granville County, Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 24, 2011, 1:39 PM EDT for Granville County, Person County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 1:39 PM EDT (17:39 UTC)
Expired
May 24, 2011, 2:13 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Granville County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 91 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 1:54 PM EDTTSTM WND DMG5 Nw Concord, NC911 CENTER REPORTED ONE TREE DOWN ON CUNNINGHAM ROAD IN NORTHWESTERN PERSON COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 12:42 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WUUS52 KRAH 241739
SVRRAH
NCC077-145-241845-
/O.NEW.KRAH.SV.W.0097.110524T1739Z-110524T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
139 PM EDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 245 PM EDT

* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTHWEST OF CONCORD...OR OVER
  MILTON...MOVING EAST AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CONCORD...
  ROXBORO...
  BETHEL HILL...
  OAK HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3625 7861 3641 7915 3654 7914 3655 7913
      3655 7855
TIME...MOT...LOC 1738Z 287DEG 30KT 3656 7926

$$

KRR
1 follow-up statement
255 
WWUS52 KRAH 241813
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
213 PM EDT TUE MAY 24 2011

NCC077-145-241823-
/O.CAN.KRAH.SV.W.0097.000000T0000Z-110524T1845Z/
GRANVILLE NC-PERSON NC-
213 PM EDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PERSON AND NORTHERN
GRANVILLE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3625 7861 3641 7915 3654 7914 3655 7913
      3655 7855
TIME...MOT...LOC 1813Z 287DEG 30KT 3647 7891

$$

KRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:19 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 24, 12:19 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1219 PM EDT TUE MAY 24 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED WELL OFF THE SOUTHEAST COAST WILL CONTINUE TO
EXTEND WESTWARD ACROSS THE SOUTHEAST AND GULF STATES THROUGH FRIDAY.
THE RESULTING FLOW FROM THE SOUTHWEST WILL PUMP UNSEASONABLY WARM
AIR INTO THE AREA THROUGH THE END OF THE WORK WEEK.

&&

.NEAR TERM /THIS AFTERNOON THROUGH WEDNESDAY/...
AS OF 1212 PM TUESDAY...

HAVE UPDATED FORECAST TO INCREASE POPS ALONG THE VA-NC BORDER
THROUGH MID AFTERNOON. LATEST MESO ANALYSIS SUGGEST A
FAIRLY TIGHT THETA-E GRADIENT FROM SOUTHERN VA INTO EXTREME N-NE NC.
THE EXISTENCE OF THE FEATURE SUGGEST BEST AVENUE FOR SCATTERED
CONVECTION TO TRAVERSE THROUGH EARLY AFTERNOON. MESO ANALYSIS ALSO
INDICATES 100-200 J/KG OF CIN OVER THE NW PIEDMONT AS WELL AS OVER
THE TRIANGLE REGION. THUS SCATTERED CONVECTION SHOULD TRACK NORTH OF
THE TRIAD AND RDU AREA BEFORE SLIDING E-SE INTO THE NORTHERN COASTAL
PLAIN (HALIFAX-RWI) WHERE LESS INHIBITION RESIDES. -WSS

THROUGH THIS AFTERNOON AND TONIGHT...BASED ON TRACK OF CONVECTIVELY
INDUCED VORT MAX CURRENTLY LOCATED OVER THE TN VALLEY...HAVE
INTRODUCED SLIGHT-SMALL CHANCE POP A FEW HOURS SOONER IN THE FAR
N-NW SECTIONS. 12Z UPPER AIR ANALYSIS INDICATES INCREASINGLY SW-W
FLOW THIS AFTERNOON AS THE 850-700MB JET MAXIMA LIFT JUST TO OUR
NORTH. 925-805MB THETA E ANALYSIS DEPICTS THE BEST GRADIENT ALONG
THE VA-NC BORDER. WITH CONTINUED HEATING AND APPROACH OF THE MID
LEVEL JET...EXPECT ISOLATED TO SCATTERED CONVECTION TO FIRE BY
EARLY AFTERNOON NEAR OR IMMEDIATELY NORTH OF THE TRIAD...AND
PROGRESS EASTWARD.

BY LATE AFTERNOON...BEST INSTABILITY PROJECTED TO LIE ACROSS THE
COASTAL PLAIN AND SANDHILLS WITH SBCAPE UP TO 2500 J/KG AND MLCAPE
NEAR 1600 J/KG. LOW LEVEL LAPSE RATES 8-8.5 AND MID LEVEL WINDS
35-40KTS SUGGEST STRING/LOCALLY DAMAGING WINDS WITH THE STRINGER
STORMS LIKELY. WITH FREEZING LEVEL NEAR 13K FT...WILL REQUIRE HIGHLY
ELEVATED CORES (50-55DBZ IN THE LOW-MID 30S) TO ACHIEVE LARGE HAIL.

THUS...EXPECT CONVECTION TO INITIALLY CONCENTRATE TOT HE NORTH-NW OF
RDU EARLY-MID AFTERNOON WITH APPROACH OF THE MID LEVEL JET MAX.
EXPECT CONVECTIVE FOCUS TO SHIFT INTO THE SANDHILLS AND COASTAL
PLAIN BY LATE AFTERNOON/EARLY EVENING.

OTHERWISE STRONG HEATING PRIOR TO CONVECTION INITIATION WILL RESULT
IN MAX TEMPS NEAR 90 TO THE LOW-MID 90S. LITTLE ADJUSTMENT REQUIRED
TO TEMPS THIS AFTERNOON AND TONIGHT FROM PRIOR FORECAST. -WSS

FOR WEDNESDAY: ANOTHER HOT DAY WITH LITTLE OVERALL CHANGE IN THE
SYNOPTIC PATTERN. TO VARYING DEGREES THE MODELS TAKE THE SURFACE
CONVECTIVE COLD POOL SOUTHWARD INTO CENTRAL NC... LEADING TO A BRIEF
INTERRUPTION IN THE PREVAILING SOUTHWEST BREEZE UNTIL LATE IN THE
DAY... WHEN MIXING AND THE LARGER SCALE PATTERN OVERTAKES THE WEAK
CONVECTIVELY-ALTERED MESOSCALE HIGH. BY AFTERNOON WE SHOULD ONCE
AGAIN MIX DEEPLY WITH MLCAPE OF 1000-2000 J/KG AND SUFFICIENTLY HIGH
0-3 KM SHEAR NEAR 25 KTS. BUT THE MID LEVELS SHOULD BE A LITTLE MORE
HOSTILE WEDNESDAY AS COMPARED TO TODAY... AS THE LOW THAT
STRENGTHENS AND CLOSES OFF OVER WRN KS TODAY WOBBLES EASTWARD TO
MO... BUILDING UPSTREAM RIDGING OVER THE CAROLINAS AND THUS
PROVIDING NO DYNAMIC CONTRIBUTION TO FORCING FOR ASCENT. WILL STICK
WITH LOW POPS... ISOLATED STORMS MAINLY OVER THE NRN AND ERN CWA IN
THE AFTERNOON INTO EVENING. FOLLOWING THE TREND OF SLIGHTLY WARMER
THICKNESSES EACH DAY MODULATED BY SOME CONVECTIVE DEBRIS CLOUDS TO
TEMPER HEATING A BIT... EXPECT HIGHS OF 89-94. -GIH

&&

.SHORT TERM /WEDNESDAY NIGHT INTO FRIDAY/...
AS OF 245 AM TUESDAY...

MODEL CONSENSUS CONTINUES THE PREVIOUS DAYS THEME OF A WEAKENING
MID-UPPER TROUGH AS IT APPROACHES OUR REGION THURSDAY AND FRIDAY.
HOWEVER... STRONG SURFACE HEATING... FORECAST MLCAPES AROUND 1500
-2500 J/KG... CONVECTIVE OUTFLOWS FROM THE TN VALLEY AND
APPALACHIANS... A WEAK SURFACE BOUNDARY OR TROUGH... AND AT LEAST
MODEST HEIGHT FALLS SUGGEST THE POTENTIAL FOR A FEW ROUNDS OF
ORGANIZED CONVECTION THU-FRI. WE WILL CONTINUE TO CARRY CHANCE POP
FOR BOTH DAYS WITH HIGHS IN THE UPPER 80S TO MID 90S THURSDAY...
THEN BACKING OFF A FEW DEGREES (SOME MID 80S NW TO AROUND 92 SE
FRIDAY). LOWS 65-70.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
AS OF 245 AM TUESDAY...

AT LEAST DIURNALLY DRIVEN SCATTERED CONVECTION SHOULD CONTINUE
SATURDAY AND POSSIBLY SUNDAY AS THE WEAKENING UPPER TROUGH FADES...
AND UPPER HEIGHTS BUILD AGAIN BY LATE SUNDAY. LOWS OVER THE WEEKEND
WILL CONTINUE VERY WARM WITH 65-70. HIGHS IN THE 85-90 RANGE
EXPECTED.

UPPER RIDGING MONDAY SHOULD BRING LESS IN THE WAY OF DIURNAL
CONVECTION CHANCES. WE WILL ONLY CARRY SLIGHT CHANCES NOW FOR
MONDAY. HIGHS WILL RETURN TO THE 90-95 RANGE (UPPER 80S NW).

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
AS OF 1055 TUESDAY...

PATCHY FOG HAS LIFT/DISSIPATED WITH JUST HIGH CIRRUS CROSSING THE
REGION LATE THIS MORNING. AS TEMPS CLIMB ABOVE 85 DEGREES...EXPECT
SCATTERED CU TO DEVELOP WITH BASES 4500-6000FT. EXPECT ISOLATED TO
SCATTERED CONVECTION TO DEVELOP IMMEDIATELY NORTH OF THE TRIAD
TERMINAL BY OR SHORTLY AFTER 12 NOON AND PROGRESS EWD. OUTFLOW FROM
THESE STORMS SHOULD INITIATE ADDITIONAL CONVECTION IN VICINITY OF
THE TRIAD TERMINALS AS WELL AS KRDU BY MID-LATE AFTERNOON. AFTER
00Z/8 PM EDT...MAIN CONCENTRATION OF CONVECTION SHOULD BE IN THE
COASTAL PLAIN AND SANDHILLS INCLUDING KRWI AND KFAY. EXPECT
ISOLATED/SCATTERED CONVECTION TO DIMINISH/DISSIPATE AFTER MIDNIGHT.
SIMILAR TO THIS MORNING...SHOULD SEE POCKETS OF MVFR FOG THAT BURNS
OFF WITHIN A COUPLE HOURS OF SUNRISE. -WSS

LOOKING BEYOND 12Z WEDNESDAY MORNING... AREAS OF MVFR/IFR FOG ARE
POSSIBLE THROUGH 13Z WEDNESDAY MORNING. HOT WEATHER WILL PERSIST
THROUGH WEDNESDAY WITH AN EVEN LOWER CHANCE FOR STORMS. VFR
CONDITIONS ARE LIKELY TO HOLD THROUGH SATURDAY... AS HIGH PRESSURE
RIDGING AT THE SURFACE AND ALOFT HOLD FIRM OVER THE REGION...
ALTHOUGH LOW IFR STRATUS AND FOG ARE POSSIBLE FRIDAY MORNING AND
SATURDAY MORNING WITH THE STEADY WARM MOIST SW FLOW. -GIH

&&

.CLIMATE...
DAILY RECORD TEMPERATURES FOR MAY 24-27.

RALEIGH-DURHAM AIRPORT (RDU)

DATE    MAX     YEAR    HI MIN  YEAR

24	95	1944	70	1955
25	93	2004	70	2004
26	94	1953	70	2004
27	92	1944	72	1991

PIEDMONT TRIAD AIRPORT (GSO)

DATE    MAX     YEAR    HI MIN  YEAR

24	92	1975	69	1955
25	94	1953	69	2004
26	93	1953	69	1965
27	95	1941	72	1991

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...WSS/HARTFIELD
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...WSS/HARTFIELD
Hazardous weather outlook, May 24, 9:18 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
918 AM EDT TUE MAY 24 2011

NCZ073>075-083>086-251000-
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-
918 AM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE LATE THIS AFTERNOON
THROUGH THIS EVENING. SMALL HAIL... GUSTY WINDS... VERY FREQUENT
LIGHTNING... AND BRIEF HEAVY RAIN ARE POSSIBLE WITH ANY STORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-021>028-038>043-076>078-088-089-251000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
918 AM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST ACROSS
NORTHERN AND EASTERN NORTH CAROLINA THIS AFTERNOON THROUGH THIS
EVENING. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL THE SIZE OF QUARTERS OR LARGER... AND DAMAGING WIND GUSTS
OVER 60 MPH. THE GREATEST RISK OF SEVERE STORMS WILL BE FROM 1 PM
THROUGH 8 PM OVER THE NORTHERN PIEDMONT INCLUDING THE TRIAD AND
TRIANGLE REGIONS...AND FROM 4 PM UNTIL MIDNIGHT OVER THE COASTAL
PLAIN AND SANDHILLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED STRONG STORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH
EARLY EVENING. HOWEVER... HAZARDOUS WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, May 24, 9:49 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
949 AM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             4 NW SPEED              36.01N  77.49W
05/23/2011  E1.00 INCH       EDGECOMBE          NC   EMERGENCY MNGR

&&

EVENT NUMBER RAH1100654

JO
Local storm report, May 24, 10:04 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1004 AM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 W WELDON              36.43N  77.64W
05/23/2011  M1.00 INCH       HALIFAX            NC   NEWSPAPER

            NEWSPAPER REPORTED QUARTER SIZED HAIL AT THE
            CHOCKEYOTTE BALL FIELDS

&&

EVENT NUMBER RAH1100655

ELLIS
Special weather statement, May 24, 1:18 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT TUE MAY 24 2011

NCZ007-008-241830-
GRANVILLE-PERSON-
118 PM EDT TUE MAY 24 2011

...STRONG TO SEVERE THUNDERSTORMS APPROACHING PERSON AND NORTHWEST
GRANVILLE COUNTIES FROM THE WEST...

AT 114 PM EDT...DOPPLER RADAR INDICATED STRONG TO SEVERE
THUNDERSTORMS 27 MILES WEST OF CONCORD...OR ABOUT 6 MILES NORTHWEST
OF DANVILLE VIRGINIA...MOVING EAST AT 35 MPH. THESE STORMS WILL
AFFECT PERSON AND NORTHWEST GRANVILLE COUNTIES BETWEEN 2 AND
230 PM EDT.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HYCO LAKE AND MAYO
RESERVOIR.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY LIGHTNING.

IF THE STORMS MAINTAIN CURRENT INTENSITY...A SEVERE THUNDERSTORM
WARNING WILL BE NECESSARY.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR THE NORTH CENTRAL COUNTIES OF NORTH CAROLINA.

&&

LAT...LON 3635 7868 3644 7915 3654 7914 3655 7913
      3655 7870 3655 7869
TIME...MOT...LOC 1714Z 272DEG 31KT 3662 7950

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:02 PM EDTSevere Thunderstorm WarningRAHEdgecombe28 min
May 23, 8:26 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax49 min
May 23, 8:53 PM EDTSpecial Weather StatementRAHEdgecombe37 min
May 23, 9:18 PM EDTSevere Thunderstorm WarningRAHEdgecombe27 min
May 24, 1:18 PM EDTSpecial Weather StatementRAHPerson72 min
May 24, 2:07 PM EDTSpecial Weather StatementRAHVance, Warren38 min
May 24, 2:15 PM EDTSpecial Weather StatementRAHVance, Warren30 min
May 24, 2:46 PM EDTSpecial Weather StatementRAHHalifax, Warren59 min
May 24, 4:36 PM EDTSevere Thunderstorm WarningRAHForsyth39 min
May 24, 5:17 PM EDTSpecial Weather StatementRAHGuilford58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.